Thunderstorm Wind, Upshur
- When
- June 19, 4:00 PM CST
- Where
- Upshur County, 4 mi N of Big Sandy
- Measured
- 72 kt (83 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 32.633, -95.100
Numerous trees, as many as 50, were downed south of town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 1:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT JUN 19 2004 .DISCUSSION... MODELS IN ROUGH AGREEMENT ON THE SHORT TERM. COOL FRONT MOVING INTO SE CORNER OF OK IS LACKING IN UPPER LEVEL STEERING TO PUSH VERY FAR INTO THE REGION. THE MCS ASSOCIATED WITH IT THIS MORNING HAS SCATTERED OUT...ALTHOUGH EXISTING STORMS ARE ON THE STRONG SIDE. OUTFLOW BOUNDARIES PUSHING INTO CWA RESULTED IN ISOLATED STORMS PAST COUPLE OF HOURS. THIS ACTIVITY SHOULD INCREASE TOWARDS EVENING WITH MORE BOUNDARY INTERACTION EXPECTED...AND SOME UPPER SPEED DIVERGENCE EVIDENT. STILL APPEARS DIURNALLY DRIVEN AND WILL REDUCE TO SLIGHT CHANCE AFTER MIDNIGHT. MOISTURE DEEPER TODAY ON SOUNDING THAN WAS YESTERDAY...AND EXPECT IT TO BE EVEN DEEPER TOMORROW. THUS...40 TO 50 PERCENT AREWIDE EXPECTED...MOST LIKELY EARLIER IN THE DAY AS STRONG VORT MAX BEGINS MOVING EAST THRU THE AREA. SUNDAY NIGHT AND MONDAY SHOULD BE FAIRLY QUIET AS FRONTAL REMNANTS MOVE NORTH OF AREA. THINGS GET INTERSTING AGAIN ON TUESDAY AS SHORT WAVE IN CENTRAL TX MOVES EAST...AND THE OLD FRONT BEGINS TO SAG SOUTHWARD ONCE AGAIN. TOUGH TO TELL WHICH FEATURE WILL BE THE BIGGER PLAYER...BUT FEELING IS THAT WEDNESDAY AND THURSDAY COULD BE RATHER WET. COULD BE NOCTURNAL IN NATURE AS LARGE VORTEX NORTH OF THE GREAT LAKES WILL INDUCE A NW FLOW REGIME OVER KS/OK...AND MODELS INDICATING HIGH DAYTIME INSTABILITY OVER SOUTHERN PLAINS. THINGS LOOKING RIPE FOR DAYTIME MCS THOSE REGIONS TO MOVE THIS WAY AT NIGHT...EVEN THOUGH ITS GETTING RATHER LATE IN THE SEASON FOR THIS SORT OF MISBEHAVIOR. UPPER LEVEL SHEAR ZONE SINKING SLOWLY THROUGH THE AREA END OF THE WEEK SHOULD BE FOLLOWED BY SLIGHTLY DRIER AIR...WHICH COULD BE A DESERVED BREAK FROM RAIN AND HUMIDITY BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 74 93 / 40 50 30 20 MLU 74 90 73 91 / 30 40 30 20 TXK 74 89 73 93 / 40 40 20 30 TYR 74 91 74 93 / 40 50 30 20 LFK 75 91 72 93 / 30 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 19 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON...ESPECIALLY NORTH OF INTERSTATE 20....AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH. THE MAIN THREAT WITH THE STORM IS THAT OF HEAVY RAINFALL. HOWEVER...ISOLATED STRONGER STORMS THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH THE LINGERING SURFACE FRONTAL BOUNDARY BEFORE IT MOVES BACK NORTHWARD. MORE ACTIVITY WILL BE POSSIBLE ON INTO THE WORK WEEK AS WELL IN CONJUNCTION WITH AN UPPER LEVEL LOW WHICH WILL DEVELOP OVER THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees, as many as 50, were downed south of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404552.